• Previous Article
    Molecular characterization of anisotropic weak Musielak-Orlicz Hardy spaces and their applications
  • CPAA Home
  • This Issue
  • Next Article
    Dynamics of non-autonomous fractional stochastic Ginzburg-Landau equations with multiplicative noise
September 2019, 18(5): 2397-2408. doi: 10.3934/cpaa.2019108

Refined regularity for the blow-up set at non characteristic points for the vector-valued semilinear wave equation

Université de Cergy-Pontoise, AGM, CNRS (UMR 8088), 95302, Cergy-Pontoise, France

Received  April 2018 Revised  January 2019 Published  April 2019

Fund Project: This author is supported by the ERC Advanced Grant no. 291214, BLOWDISOL

In this paper, we consider a blow-up solution for the complex-valued semilinear wave equation with power non-linearity in one space dimension. We show that the set of non characteristic points $ I_0 $ is open and that the blow-up curve is of class $ C^{1, \mu_0} $ and the phase $ \theta $ is $ C^{\mu_0} $ on this set. In order to prove this result, we introduce a Liouville Theorem for that equation. Our results hold also for the case of solutions with values in $ \mathbb{R}^m $ with $ m\ge 3 $, with the same proof.

Citation: Asma Azaiez. Refined regularity for the blow-up set at non characteristic points for the vector-valued semilinear wave equation. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2397-2408. doi: 10.3934/cpaa.2019108
References:
[1]

S. Alinhac, Blowup for Nonlinear Hyperbolic Equations, Progress in Nonlinear Differential Equations and Their Applications, 17. Birkhäuser Boston Inc., Boston, MA, 1995. doi: 10.1007/978-1-4612-2578-2.

[2]

S. Alinhac, A minicourse on global existence and blowup of classical solutions to multidimensional quasilinear wave equations, In Journées "Équations aux Dérivées Partielles" (Forges-les-Eaux, 2002), pages Exp. No. I, 33. Univ. Nantes, Nantes, 2002.

[3]

C. Antonini and F. Merle, Optimal bounds on positive blow-up solutions for a semilinear wave equation, Internat. Math. Res. Notices, 21 (2001), 1141-1167. doi: 10.1155/S107379280100054X.

[4]

A. Azaiez, Blow-up profile for the complex-valued semilinear wave equation, Trans. Amer. Math. Soc., 367 (2015), 5891-5933. doi: 10.1090/S0002-9947-2014-06370-8.

[5]

Blow-up rate for a semilinear wave equation with exponential nonlinearity in one space dimension, Proceedings of the MIMS-CIMPA Research School "Partial Differential Equations arising from Physics and Geometry", 2015.

[6]

A. Azaiez and H. Zaag, A modulation technique for the blow-up profile of the vector-valued semilinear wave equation, Bull. Sci. Math., 141 (2017), 312-352. doi: 10.1016/j.bulsci.2017.04.001.

[7]

L. A. Caffarelli and A. Friedman, The blow-up boundary for nonlinear wave equations, Trans. Amer. Math. Soc., 297 (1986), 223-241. doi: 10.2307/2000465.

[8]

R. Côte and H. Zaag, Construction of a multisoliton blowup solution to the semilinear wave equation in one space dimension, Comm. Pure Appl. Math., 66 (2013), 1541-1581. doi: 10.1002/cpa.21452.

[9]

J. GinibreA. Soffer and G. Velo, The global Cauchy problem for the critical nonlinear wave equation, J. Funct. Anal., 110 (1992), 96-130. doi: 10.1016/0022-1236(92)90044-J.

[10]

J. Ginibre and G. Velo, Regularity of solutions of critical and subcritical nonlinear wave equations, Nonlinear Anal., 22 (1994), 1-19. doi: 10.1016/0362-546X(94)90002-7.

[11]

S. Kichenassamy and W. Littman, Blow-up surfaces for nonlinear wave equations. Ⅰ, Comm. Partial Differential Equations, 18 (1993), 431-452. doi: 10.1080/03605309308820936.

[12]

S. Kichenassamy and W. Littman, Blow-up surfaces for nonlinear wave equations. Ⅱ, Comm. Partial Differential Equations, 18 (1993), 1869-1899. doi: 10.1080/03605309308820997.

[13]

H. A. Levine, Instability and nonexistence of global solutions to nonlinear wave equations of the form $Pu_{tt} = -Au+{\mathcal F}(u)$, Trans. Amer. Math. Soc., 192 (1974), 1-21. doi: 10.2307/1996814.

[14]

H. Lindblad and C. D. Sogge, On existence and scattering with minimal regularity for semilinear wave equations, J. Funct. Anal., 130 (1995), 357-426. doi: 10.1006/jfan.1995.1075.

[15]

F. Merle and H. Zaag, Determination of the blow-up rate for the semilinear wave equation, Amer. J. Math., 125 (2003), 1147-1164.

[16]

F. Merle and H. Zaag, On growth rate near the blowup surface for semilinear wave equations, Int. Math. Res. Not., 19 (2005), 1127-1155. doi: 10.1155/IMRN.2005.1127.

[17]

F. Merle and H. Zaag, Existence and universality of the blow-up profile for the semilinear wave equation in one space dimension, J. Funct. Anal., 253 (2007), 43-121. doi: 10.1016/j.jfa.2007.03.007.

[18]

F. Merle and H. Zaag, Openness of the set of non-characteristic points and regularity of the blow-up curve for the 1 D semilinear wave equation, Comm. Math. Phys., 282 (2008), 55-86. doi: 10.1007/s00220-008-0532-3.

[19]

Points caractéristiques à l'explosion pour une équation semilinéaire des ondes, In "Séminaire X-EDP". École Polytech., Palaiseau, 2010.

[20]

F. Merle and H. Zaag, Existence and classification of characteristic points at blow-up for a semilinear wave equation in one space dimension, Amer. J. Math., 134 (2012), 581-648. doi: 10.1353/ajm.2012.0021.

[21]

F. Merle and H. Zaag, Isolatedness of characteristic points at blowup for a 1-dimensional semilinear wave equation, Duke Math. J, 161 (2012), 2837-2908. doi: 10.1215/00127094-1902040.

[22]

F. Merle and H. Zaag, On the stability of the notion of non-characteristic point and blow-up profile for semilinear wave equations, Comm. Math. Phys., 333 (20153), 1529-1562. doi: 10.1007/s00220-014-2132-8.

[23]

F. Merle and H. Zaag, Dynamics near explicit stationary solutions in similarity variables for solutions of a semilinear wave equation in higher dimensions, Trans. Amer. Math. Soc., 368 (2016), 27-87. doi: 10.1090/tran/6450.

[24]

N. Nouaili, $c^{1,\mu_0}$ regularity of the blow-up curve at non characteristic points for the one dimensional semilinear wave equation, Comm. Partial Differential Equations, 33 (2008), 1540-1548. doi: 10.1080/03605300802234937.

[25]

J. Shatah and M. Struwe, Geometric Wave Equations, volume 2 of Courant Lecture Notes in Mathematics, New York University Courant Institute of Mathematical Sciences, New York, 1998.

show all references

References:
[1]

S. Alinhac, Blowup for Nonlinear Hyperbolic Equations, Progress in Nonlinear Differential Equations and Their Applications, 17. Birkhäuser Boston Inc., Boston, MA, 1995. doi: 10.1007/978-1-4612-2578-2.

[2]

S. Alinhac, A minicourse on global existence and blowup of classical solutions to multidimensional quasilinear wave equations, In Journées "Équations aux Dérivées Partielles" (Forges-les-Eaux, 2002), pages Exp. No. I, 33. Univ. Nantes, Nantes, 2002.

[3]

C. Antonini and F. Merle, Optimal bounds on positive blow-up solutions for a semilinear wave equation, Internat. Math. Res. Notices, 21 (2001), 1141-1167. doi: 10.1155/S107379280100054X.

[4]

A. Azaiez, Blow-up profile for the complex-valued semilinear wave equation, Trans. Amer. Math. Soc., 367 (2015), 5891-5933. doi: 10.1090/S0002-9947-2014-06370-8.

[5]

Blow-up rate for a semilinear wave equation with exponential nonlinearity in one space dimension, Proceedings of the MIMS-CIMPA Research School "Partial Differential Equations arising from Physics and Geometry", 2015.

[6]

A. Azaiez and H. Zaag, A modulation technique for the blow-up profile of the vector-valued semilinear wave equation, Bull. Sci. Math., 141 (2017), 312-352. doi: 10.1016/j.bulsci.2017.04.001.

[7]

L. A. Caffarelli and A. Friedman, The blow-up boundary for nonlinear wave equations, Trans. Amer. Math. Soc., 297 (1986), 223-241. doi: 10.2307/2000465.

[8]

R. Côte and H. Zaag, Construction of a multisoliton blowup solution to the semilinear wave equation in one space dimension, Comm. Pure Appl. Math., 66 (2013), 1541-1581. doi: 10.1002/cpa.21452.

[9]

J. GinibreA. Soffer and G. Velo, The global Cauchy problem for the critical nonlinear wave equation, J. Funct. Anal., 110 (1992), 96-130. doi: 10.1016/0022-1236(92)90044-J.

[10]

J. Ginibre and G. Velo, Regularity of solutions of critical and subcritical nonlinear wave equations, Nonlinear Anal., 22 (1994), 1-19. doi: 10.1016/0362-546X(94)90002-7.

[11]

S. Kichenassamy and W. Littman, Blow-up surfaces for nonlinear wave equations. Ⅰ, Comm. Partial Differential Equations, 18 (1993), 431-452. doi: 10.1080/03605309308820936.

[12]

S. Kichenassamy and W. Littman, Blow-up surfaces for nonlinear wave equations. Ⅱ, Comm. Partial Differential Equations, 18 (1993), 1869-1899. doi: 10.1080/03605309308820997.

[13]

H. A. Levine, Instability and nonexistence of global solutions to nonlinear wave equations of the form $Pu_{tt} = -Au+{\mathcal F}(u)$, Trans. Amer. Math. Soc., 192 (1974), 1-21. doi: 10.2307/1996814.

[14]

H. Lindblad and C. D. Sogge, On existence and scattering with minimal regularity for semilinear wave equations, J. Funct. Anal., 130 (1995), 357-426. doi: 10.1006/jfan.1995.1075.

[15]

F. Merle and H. Zaag, Determination of the blow-up rate for the semilinear wave equation, Amer. J. Math., 125 (2003), 1147-1164.

[16]

F. Merle and H. Zaag, On growth rate near the blowup surface for semilinear wave equations, Int. Math. Res. Not., 19 (2005), 1127-1155. doi: 10.1155/IMRN.2005.1127.

[17]

F. Merle and H. Zaag, Existence and universality of the blow-up profile for the semilinear wave equation in one space dimension, J. Funct. Anal., 253 (2007), 43-121. doi: 10.1016/j.jfa.2007.03.007.

[18]

F. Merle and H. Zaag, Openness of the set of non-characteristic points and regularity of the blow-up curve for the 1 D semilinear wave equation, Comm. Math. Phys., 282 (2008), 55-86. doi: 10.1007/s00220-008-0532-3.

[19]

Points caractéristiques à l'explosion pour une équation semilinéaire des ondes, In "Séminaire X-EDP". École Polytech., Palaiseau, 2010.

[20]

F. Merle and H. Zaag, Existence and classification of characteristic points at blow-up for a semilinear wave equation in one space dimension, Amer. J. Math., 134 (2012), 581-648. doi: 10.1353/ajm.2012.0021.

[21]

F. Merle and H. Zaag, Isolatedness of characteristic points at blowup for a 1-dimensional semilinear wave equation, Duke Math. J, 161 (2012), 2837-2908. doi: 10.1215/00127094-1902040.

[22]

F. Merle and H. Zaag, On the stability of the notion of non-characteristic point and blow-up profile for semilinear wave equations, Comm. Math. Phys., 333 (20153), 1529-1562. doi: 10.1007/s00220-014-2132-8.

[23]

F. Merle and H. Zaag, Dynamics near explicit stationary solutions in similarity variables for solutions of a semilinear wave equation in higher dimensions, Trans. Amer. Math. Soc., 368 (2016), 27-87. doi: 10.1090/tran/6450.

[24]

N. Nouaili, $c^{1,\mu_0}$ regularity of the blow-up curve at non characteristic points for the one dimensional semilinear wave equation, Comm. Partial Differential Equations, 33 (2008), 1540-1548. doi: 10.1080/03605300802234937.

[25]

J. Shatah and M. Struwe, Geometric Wave Equations, volume 2 of Courant Lecture Notes in Mathematics, New York University Courant Institute of Mathematical Sciences, New York, 1998.

[1]

Mohammad Safdari. The regularity of some vector-valued variational inequalities with gradient constraints. Communications on Pure & Applied Analysis, 2018, 17 (2) : 413-428. doi: 10.3934/cpaa.2018023

[2]

Matteo Focardi. Vector-valued obstacle problems for non-local energies. Discrete & Continuous Dynamical Systems - B, 2012, 17 (2) : 487-507. doi: 10.3934/dcdsb.2012.17.487

[3]

Jiawei Chen, Shengjie Li, Jen-Chih Yao. Vector-valued separation functions and constrained vector optimization problems: optimality and saddle points. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-18. doi: 10.3934/jimo.2018174

[4]

Nikos Katzourakis. Nonuniqueness in vector-valued calculus of variations in $L^\infty$ and some Linear elliptic systems. Communications on Pure & Applied Analysis, 2015, 14 (1) : 313-327. doi: 10.3934/cpaa.2015.14.313

[5]

Olaf Klein. On the representation of hysteresis operators acting on vector-valued, left-continuous and piecewise monotaffine and continuous functions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (6) : 2591-2614. doi: 10.3934/dcds.2015.35.2591

[6]

Emmanuel Hebey. The Lin-Ni's conjecture for vector-valued Schrödinger equations in the closed case. Communications on Pure & Applied Analysis, 2010, 9 (4) : 955-962. doi: 10.3934/cpaa.2010.9.955

[7]

Luciano Abadías, Carlos Lizama, Pedro J. Miana, M. Pilar Velasco. On well-posedness of vector-valued fractional differential-difference equations. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2679-2708. doi: 10.3934/dcds.2019112

[8]

Nikos Katzourakis. Corrigendum to the paper: Nonuniqueness in Vector-Valued Calculus of Variations in $ L^\infty $ and some Linear Elliptic Systems. Communications on Pure & Applied Analysis, 2019, 18 (4) : 2197-2198. doi: 10.3934/cpaa.2019098

[9]

Genggeng Huang. A Liouville theorem of degenerate elliptic equation and its application. Discrete & Continuous Dynamical Systems - A, 2013, 33 (10) : 4549-4566. doi: 10.3934/dcds.2013.33.4549

[10]

Zhenjie Li, Ze Cheng, Dongsheng Li. The Liouville type theorem and local regularity results for nonlinear differential and integral systems. Communications on Pure & Applied Analysis, 2015, 14 (2) : 565-576. doi: 10.3934/cpaa.2015.14.565

[11]

Huiqiang Jiang. Regularity of a vector valued two phase free boundary problems. Conference Publications, 2013, 2013 (special) : 365-374. doi: 10.3934/proc.2013.2013.365

[12]

Ammari Zied, Liard Quentin. On uniqueness of measure-valued solutions to Liouville's equation of Hamiltonian PDEs. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 723-748. doi: 10.3934/dcds.2018032

[13]

Xiaohui Yu. Liouville type theorem for nonlinear elliptic equation with general nonlinearity. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4947-4966. doi: 10.3934/dcds.2014.34.4947

[14]

Ovidiu Savin. A Liouville theorem for solutions to the linearized Monge-Ampere equation. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 865-873. doi: 10.3934/dcds.2010.28.865

[15]

Út V. Lê. Regularity of the solution of a nonlinear wave equation. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1099-1115. doi: 10.3934/cpaa.2010.9.1099

[16]

Zongming Guo, Juncheng Wei. Liouville type results and regularity of the extremal solutions of biharmonic equation with negative exponents. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2561-2580. doi: 10.3934/dcds.2014.34.2561

[17]

M. M. Rao. Integration with vector valued measures. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 5429-5440. doi: 10.3934/dcds.2013.33.5429

[18]

Juan Dávila, Olivier Goubet. Partial regularity for a Liouville system. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2495-2503. doi: 10.3934/dcds.2014.34.2495

[19]

Abdelghafour Atlas. Regularity of the attractor for symmetric regularized wave equation. Communications on Pure & Applied Analysis, 2005, 4 (4) : 695-704. doi: 10.3934/cpaa.2005.4.695

[20]

Kangsheng Liu, Xu Liu, Bopeng Rao. Eventual regularity of a wave equation with boundary dissipation. Mathematical Control & Related Fields, 2012, 2 (1) : 17-28. doi: 10.3934/mcrf.2012.2.17

2017 Impact Factor: 0.884

Article outline

[Back to Top]